Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Louisville, KY

January 13, 2013Casey County, Lincoln County, Russell County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 13, 2013, 4:39 PM EST for Casey County, Lincoln County, Russell County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2013, 4:39 PM EST (21:39 UTC)
Expired
Jan 13, 2013, 5:10 PM EST
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Casey County, KY, Lincoln County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 128 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS53 KLMK 132139
SVRLMK
KYC045-137-207-132210-
/O.NEW.KLMK.SV.W.0003.130113T2139Z-130113T2210Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM EST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 510 PM EST/410 PM CST/

* AT 338 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RUSSELL SPRINGS...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  JERICHO AND FONTHILL...
  HONEY ACRE AND DECATUR...
  WINDSOR AND TEDDY...
  EVONA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3710 8512 3712 8509 3735 8471 3727 8466
      3712 8490 3706 8490 3700 8510
TIME...MOT...LOC 2140Z 242DEG 33KT 3707 8507
WIND...HAIL 60MPH <.50IN

$$

MJ
2 follow-up statements
647 
WWUS53 KLMK 132157
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EST SUN JAN 13 2013

KYC207-132208-
/O.CAN.KLMK.SV.W.0003.000000T0000Z-130113T2210Z/
RUSSELL KY-
357 PM CST SUN JAN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3715 8501 3735 8471 3728 8466 3711 8490
      3710 8493 3710 8495
TIME...MOT...LOC 2158Z 242DEG 33KT 3715 8489

$$

KYC045-137-132210-
/O.CON.KLMK.SV.W.0003.000000T0000Z-130113T2210Z/
LINCOLN KY-CASEY KY-
457 PM EST SUN JAN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 510 PM EST
FOR SOUTHEASTERN CASEY AND SOUTHERN LINCOLN COUNTIES...

AT 456 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINDSOR...MOVING
NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  WARE AND BETHELRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3715 8501 3735 8471 3728 8466 3711 8490
      3710 8493 3710 8495
TIME...MOT...LOC 2158Z 242DEG 33KT 3715 8489
WIND...HAIL 60MPH <.50IN

$$

MJ
027 
WWUS53 KLMK 132211
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM EST SUN JAN 13 2013

KYC045-137-132221-
/O.EXP.KLMK.SV.W.0003.000000T0000Z-130113T2210Z/
LINCOLN KY-CASEY KY-
511 PM EST SUN JAN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASEY AND
SOUTHERN LINCOLN COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3715 8501 3735 8471 3728 8466 3711 8490
      3710 8493 3710 8495
TIME...MOT...LOC 2157Z 242DEG 33KT 3714 8490

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 3:10 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jan 13, 3:10 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EST SUN JAN 13 2013

.Short Term (Tonight through Monday Night)...
Issued at 300 PM EST Sun Jan 13 2013

Rain will continue across the area this afternoon as the last main
wave pushes northeast across the region. Most areas could see up to
another inch of rain through early this evening. There have been
some reports of flooded roadways, though they have not been
widespread. In addition, a few rivers are expected to reach minor
flood stage. We will keep the Flood Watch going this afternoon and
would not be surprised if a few more minor flooding reports come in
this afternoon.

As the rain moves out quickly this evening and tonight it will be a
race between how fast the precipitation ends and how fast the cold
air moves in. Currently it looks like the only area that will have a
chance for some freezing rain will be around
Dubois/Orange/Crawford/Perry counties in southern Indiana. Even this
looks like it will only last an hour or two before the precipitation
moves out. No accumulations are expected except a possible light
glaze on elevated surfaces. What could cause more of a problem
overnight is water already on the roads from the rains today
freezing as temperatures drop into the 20s overnight. Some slick
spots may develop by commute time tomorrow.

Dry weather is expected by tomorrow morning in the wake of the cold
front. Temperatures will be much colder tomorrow with highs in the
lower 30s in the northwest and lower 40s in the east.

As the front stalls once again to the southeast of the forecast
area, another wave will move north along it. This will spread some
light rain into southern Kentucky tomorrow afternoon. Some snow may
mix in with the rain as temps cool tomorrow night. By late in the
evening there will be a loss of ice in the clouds, so freezing
drizzle will be possible later in the night. Though no big ice
accumulations are expected, a few slick spots may develop around the
Lake Cumberland region tomorrow night.

.Long Term (Tuesday - Sunday)...
Issued at 300 PM EST Sun Jan 13 2013

Latest model data suggests that we will continue to see low chances
(20-30%) of precip over portions of south central KY Tues and Tues
evening.  Although the cold front will be located well to our south,
individual waves riding along the front will continue to cause the
precip field to push north into south central KY from time to time
Tues-Tues night.  Looks like precip should be in the form of all
rain Tuesday during the daylight hours.  However, Tuesday evening
south central KY may experience a wintry mix as the thermal profile
falls below freezing.  It's tough to say which wintry precip will
occur due to large differences between model soundings.  However,
any wintry precip that falls should be on the light side and sfc
temps will likely still be above freezing Tuesday evening when this
occurs.

The rest of the long term period looks to remain dry for the Ohio
Valley with weather systems passing to our north and south Wed-Sun.
Temperatures are expected to be near normal for this time of year in
the upper 30s and lower 40s most days next week.  Saturday will be a
bit warmer as strong SW flow gets going ahead of an approaching cold
front.  High temps should be in the upper 40s to around 50 Sat.
After the front passes Sat/Sun, we will see temps fall back to
normal for Sun.  Low temperatures Tues-Sun will be in the 20s to
around 30.

A more significant change in temperatures looks possible early next
week when the polar vortex moves south into east central Canada
carving out a significant trough over the eastern CONUS.  Although
it is a bit early to tell how cold, this does look like a
significant cool down to below normal temps for early to mid week
next week.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1205 PM EST Sun Jan 13 2013

The cold front that will be moving through the area has stalled out
for a bit this morning just to the northwest of SDF. This has
delayed the wind shift and the lower cigs from moving into the
region. Ceilings are still expected to drop to 1 kft or just below
over the next couple of hours at SDF and BWG. In addition, at BWG
some thunderstorms have developed in the area so will carry VCTS
there for a couple of hours.

The main challenge will be the wind shift and ceilings through this
TAF period. The lower ceilings will move out late this evening or
overnight as the cold front moves off to the southeast. Mid and high
clouds will likely hang around overnight and into tomorrow morning.
As the front passes through winds will shift to the northwest and
then to northerly through tomorrow morning.

&&

.Hydrology...

The previously advertised cold front has been attempting to slowly
make its way eastward across the Ohio Valley on Sunday. Because of
the slow moving nature of the frontal boundary, copious amounts of
rain has fallen across much of central Kentucky and southern Indiana
by Sunday afternoon. As of 7am EST, the highest amount reported was
2.14 inches in a 24-hour period near Lewisport, KY. A few reports of
minor flooding problems have come in already with more expected
throughout the remainder of the day as additional rainfall amounts
of up to 1 inch are forecast across the area.

All of this rain has created very soggy grounds, allowing for plenty
of water to flow into creeks, streams, and rivers. As such, a River
Flood Warning has been issued for the Rough River near Dundee in
Ohio County. The current warning calls for minor flood stage to be
reached by about 02Z tonight, however, if the observed levels
continue to exceed the current forecast, the warning may need to go
into effect sooner, possibly before or around 00Z. The next location
being closely monitored is Paris at Stoner Creek in the Licking
River basin. This spot has the potential to reach or exceed minor
flood stage overnight tonight, highly depending on how much rain
accumulates in that area. Other locations in the Green River basin
to watch for rising river levels over the next 24 to 36 hours
includes Alvaton (Drakes Creek) and Woodbury. Please stay informed
with the latest forecasts and products as the situation continues to
develop.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...FLOOD WATCH UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     KYZ023>042-045>048-053>055-061>065-070>077-081.

Short Term.......EER
Long Term........AMS
Aviation.........EER
Hydrology........LG
Hazardous weather outlook, Jan 13, 3:25 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EST SUN JAN 13 2013

KYZ043-049-056-057-066-067-078-082-142030-
NICHOLAS KY-CLARK KY-GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-
RUSSELL KY-CLINTON KY-
INCLUDING THE CITIES OF...CARLISLE...WINCHESTER...LANCASTER...
RICHMOND...LIBERTY...STANFORD...JAMESTOWN...ALBANY
325 PM EST SUN JAN 13 2013 /225 PM CST SUN JAN 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

AN AREA OF MODERATE TO HEAVY RAINFALL WILL PUSH THROUGH THE REGION
THIS EVENING AS A COLD FRONT SWEEPS THROUGH. ADDITIONAL RAINFALL
OF UP TO ONE INCH WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE. HEAVY
RAINS FROM TODAY MAY CAUSE PONDING OF WATER ON AREA ROADWAYS.

COLDER AIR WILL FILTER IN ON THE BACKSIDE OF THIS SYSTEM TONIGHT.
WITH THE LINGERING MOISTURE ON SURFACES AND TEMPERATURES FALLING
INTO THE 20S...SLICK SPOTS MAY DEVELOP ON AREA ROADWAYS TONIGHT
INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LIGHT WINTRY MIX MAY DEVELOP OVER SOUTH CENTRAL KENTUCKY MONDAY
NIGHT. THIS MAY RESULT IN A FEW SLICK SPOTS TUESDAY MORNING.

A LIGHT WINTRY MIX MAY BE POSSIBLE OVER SOUTH CENTRAL KENTUCKY
TUESDAY EVENING...HOWEVER NO IMPACTS ARE ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING TONIGHT.

INZ076>079-083-084-089>092-KYZ023>042-045>048-053>055-061>065-
070>077-081-142030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-
BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-CUMBERLAND KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...BURKESVILLE
325 PM EST SUN JAN 13 2013 /225 PM CST SUN JAN 13 2013/

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

AN AREA OF MODERATE TO HEAVY RAINFALL WILL PUSH THROUGH THE REGION
THIS EVENING AS A COLD FRONT SWEEPS THROUGH. ADDITIONAL RAINFALL
OF UP TO ONE INCH WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE.  THIS
MAY CAUSE MINOR AREAL FLOODING OR FLOODING ON LOCAL RIVERS.

COLDER AIR WILL FILTER IN ON THE BACKSIDE OF THIS SYSTEM TONIGHT.
THIS WILL RESULT IN RAIN CHANGING OVER TO A BRIEF PERIOD OF LIGHT
FREEZING RAIN. LITTLE TO NO ICE ACCUMULATIONS ARE EXPECTED.
HOWEVER...WITH THE LINGERING MOISTURE ON SURFACES AND TEMPERATURES
FALLING INTO THE 20S...SLICK SPOTS MAY DEVELOP ON AREA ROADWAYS
TONIGHT INTO MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LIGHT WINTRY MIX MAY DEVELOP OVER SOUTH CENTRAL KENTUCKY MONDAY
NIGHT. THIS MAY RESULT IN A FEW SLICK SPOTS TUESDAY MORNING.

A LIGHT WINTRY MIX MAY BE POSSIBLE OVER SOUTH CENTRAL KENTUCKY
TUESDAY EVENING...HOWEVER NO IMPACTS ARE ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING TONIGHT.

EER/AMS

In the hours before

Local storm report, Jan 13, 1:44 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 PM EST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            FRANKLIN                36.73N  86.57W
01/13/2013                   SIMPSON            KY   COUNTY OFFICIAL

            3 ROADS CLOSED DUE TO LOW WATER CROSSINGS

&&

EVENT NUMBER LMK1300002

LG
Local storm report, Jan 13, 1:49 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM EST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            HUNTINGBURG             38.30N  86.96W
01/13/2013                   DUBOIS             IN   COUNTY OFFICIAL

            WATER REPORTED ON COUNTY ROAD 200W

&&

EVENT NUMBER LMK1300003

LG
Special weather statement, Jan 13, 1:54 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 PM CST SUN JAN 13 2013

KYZ054-063>066-074>078-081-131955-
ADAIR KY-BARREN KY-CASEY KY-CUMBERLAND KY-GREEN KY-HART KY-MARION
KY-METCALFE KY-MONROE KY-RUSSELL KY-TAYLOR KY-
1254 PM CST SUN JAN 13 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS MOVING THROUGH THE LAKE CUMBERLAND REGION OF SOUTH
CENTRAL KENTUCKY...

AT 1248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
MUNFORDVILLE TO 8 MILES WEST OF EDMONTON TO 7 MILES NORTHWEST OF
TOMPKINSVILLE...AND MOVING NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3666 8585 3698 8579 3726 8584 3763 8514
      3731 8471 3721 8475 3712 8490 3705 8490
      3701 8485 3698 8486 3687 8520 3689 8523
      3687 8522
TIME...MOT...LOC 1854Z 240DEG 40KT 3723 8571 3703 8568
          3680 8572

MJ
Local storm report, Jan 13, 2:36 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     FLOOD            3 W WELCHS CREEK        37.35N  86.62W
01/13/2013                   BUTLER             KY   PUBLIC

            VIA TWITTER...FLOODING OFF OF HIGHWAY 340 NEAR OAK
            RIDGE IN BUTLER COUNTY

&&

EVENT NUMBER LMK1300004

LG
Special weather statement, Jan 13, 3:10 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM CST SUN JAN 13 2013

KYZ063>065-073>078-081-082-132110-
ADAIR KY-ALLEN KY-BARREN KY-CLINTON KY-CUMBERLAND KY-GREEN KY-HART
KY-METCALFE KY-MONROE KY-RUSSELL KY-TAYLOR KY-
210 PM CST SUN JAN 13 2013

...ANOTHER ROUND OF THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 40 MPH WINDS MOVING THROUGH THE LAKE CUMBERLAND REGION OF
SOUTHERN KENTUCKY...

AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
GLASGOW TO 7 MILES SOUTHEAST OF SCOTTSVILLE TO 25 MILES SOUTH OF
WESTMORELAND...AND MOVING NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3663 8614 3710 8602 3745 8515 3737 8513
      3731 8516 3728 8511 3687 8504 3683 8506
      3681 8503 3662 8500 3661 8572
TIME...MOT...LOC 2009Z 237DEG 53KT 3706 8595 3670 8605
          3624 8627

MJ
Special weather statement, Jan 13, 4:18 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM CST SUN JAN 13 2013

KYZ065-066-075-077-078-081-082-132205-
ADAIR KY-CASEY KY-CLINTON KY-CUMBERLAND KY-MONROE KY-RUSSELL
KY-TAYLOR KY-
318 PM CST SUN JAN 13 2013

...SLOW MOVING LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING
EASTWARD ACROSS THE LAKE CUMBERLAND AREA...

AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
COLUMBIA TO 6 MILES NORTH OF CELINA...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  JAMESTOWN...
  COLUMBIA...
  BURKESVILLE...
  ALBANY...
  KNIFLEY AND CASEY CREEK...
  NEATSVILLE AND MODOC...
  CLEMENTSVILLE AND RIBBON...
  RUSSELL COUNTY AIRPORT AND WILLIS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3729 8529 3737 8475 3716 8482 3712 8490
      3705 8490 3702 8487 3695 8489 3696 8494
      3692 8495 3686 8506 3676 8500 3670 8502
      3663 8500 3663 8552
TIME...MOT...LOC 2118Z 251DEG 31KT 3723 8523 3664 8547

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:44 AM ESTSevere Thunderstorm WarningLMKMeade21 min
Jan 13, 2:43 AM ESTSpecial Weather StatementLMKTrimble32 min
Jan 13, 3:51 AM ESTSpecial Weather StatementLMKBreckinridge, Ohio44 min
Jan 13, 4:36 AM ESTSpecial Weather StatementLMKBullitt, Grayson, Hardin29 min
Jan 13, 10:56 AM ESTRiver Flood WarningLMKOhio55 hr
Jan 13, 11:55 AM ESTSpecial Weather StatementLMKAllen, Simpson, Warren45 min
Jan 13, 12:42 PM ESTSpecial Weather StatementLMKAllen, Barren48 min
Jan 13, 1:00 PM ESTAreal Flood AdvisoryLMKAllen, Barren, Logan, Metcalfe, Monroe, Simpson and 1 more3 hr
Jan 13, 1:54 PM ESTSpecial Weather StatementLMKAdair, Casey, Green, Marion, Metcalfe, Monroe and 2 more61 min
Jan 13, 2:38 PM ESTAreal Flood AdvisoryLMKButler, Grayson, Logan, Ohio, Warren3 hr
Jan 13, 2:58 PM ESTAreal Flood AdvisoryLMKJefferson, Oldham3 hr
Jan 13, 3:10 PM ESTSpecial Weather StatementLMKAdair, Barren, Clinton, Cumberland, Green, Metcalfe and 2 more60 min
Jan 13, 3:52 PM ESTAreal Flood AdvisoryLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 8 more3 hr
Jan 13, 4:18 PM ESTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Russell47 min
Jan 13, 5:03 PM ESTAreal Flood AdvisoryLMKMeade117 min
Jan 13, 6:41 PM ESTAreal Flood AdvisoryLMKAdair, Boyle, Casey, Clinton, Cumberland, Green and 7 more3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.